MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.  (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor is considering explanting the tecnis toric intraocular lens (iol) implanted in the patient¿s right eye and the tecnis monofocal implanted in the left eye.The patient was complaining of debilitating flickering from fluorescent lights in both the eyes.Doctor did yag (yttrium-aluminum-garnet laser) procedure for some significant pco (posterior capsular opacification) in the left eye, but this did not help.Doctor had to reposition the toric iol once and it rotated again second time.The patient is post laser vision correction in both eyes years ago.Patient did not have any such dysphotopsias until after iol implantation.Additional information was received for right eye and it was learnt that the patient has trouble with fluorescent lighting blinking, it¿s sometimes is better when patient puts glasses on.Patient has also noticed that problems have started with glare especially at night.Explant has not yet been performed.This report will cover information related to the right eye.A separate report will be submitted for the left eye.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7524739
Report Number9614546-2018-00480
Device Sequence Number19298452
Product Code HQL
UDI-Device Identifier05050474552784
UDI-Public(01)05050474552784(17)210227
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/27/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005